Newbie

Hello, I've just been diagnosed with an overactive thyroid by my gp, been feeling rotten for weeks. Nearly fell down the stairs last week, so decided that I needed to see the doctor as something was definitely wrong. To be honest I didn't know much about this disease, but, I'm sure getting well acquainted with it now. Anyway, I wanted to ask if anyone has a problem with their skin, I seem to be really itchy all over my body, especially at night, is this normal with thyroid problems or is it something else. Thanks.

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

8 Replies

oldestnewest
  • Welcome to our forum and I am sorry you are hyperactive. I am hypothyroid so those who have hyper will respond when the read your post.

  • Hi , I have graves disease / hyperthyroidism . Diagnosed may 2015 and my t4 was 86 ( 10 - 26 ) , so I was very hyper in the beginning . I do remember being itchy . I was a mess as couldn't sleep , snappy , zero tolerance for anything and felt like I couldn't cope with the slightest thing . I felt on edge and panicky and felt totally exhausted .I was super hot all the time and gained two stone in weight as I was constantly hungry , lol i am not a big eater and I was ploughing through food but I just did what my body told me to do . After starting carbimazole and my levels beginning to drop slowly I began to feel better . It's a long journey though and definitely not a quick fix . My advice would be to read as much as possible , reduce stress where possible . Every time you have a blood test post results and their ranges on here . I joined this forum two years ago and it has helped me enormously as it's not only been supportive but also it's such a relief to talk to others who have exactly the same condition .I am now in a position where I am on a very low dose of carbimazole and take 5mg every other day and have felt good for about the last 6 weeks . If you have any questions just ask as the people on here are fantastic. Good luck with it all .

  • Itching suggests an allergy to medication. You can easily check by taking an antihistamine one hour before your medication and if you then have no problems then as your doctor to prescribe something else. I'm not hyper but I think there is an alternative medication or may be ask the pharmacist before you see him.

  • Thanks for the advice, I will ask the pharmacist next time I go in. I actually had the itching before I started the medication, so I thought it might be another symptom of the disease!

  • Itchy skin can be a symptom. I used to get it and it stopped when my thyroid levels were under control.

  • Doesn't sound as though it's an allergy then though it could be but not thyroid meds so no harm in checking if it is but interesting that it could be a hyper problem. So well worth checking that out as well.

  • Hi, I'm sorry to hear that you've been so unwell. Hopefully once you start anti-thyroid treatment you will start to feel better. It usually takes about 6 weeks although I noticed some reduction of symptoms earlier than that. I believe itching and even a rash can be a normal symptom of hyperthyroidism. I didn't personally experience it. However I have read about it before. I say this to everyone but I would advise that you check out Elaine Moore's website. She's a hyperthyroidism expert and her website is full of extremely useful information and a forum where hyperthyroid patients post. You can actually search that forum and see what has been said previously about itching. Best of luck and welcome to the group.

  • Hello Shirley and welcome to this really good and supportive thread.

    I was diagnosed hyperactive thyroid condition in 2011 but I don't remember having any itchy skin problems but many other symptoms that have come under control with medication.

    Read up all that you can and share your concerns here as you are sure to get a lot of help and very good advice. You will begin to feel better but it takes time and I advise you to stop and listen to your body and try not to overdo things, as some days will be better than others.

    Take it slowly and pamper yourself when you feel weary. Good luck, sending a ((hug)) today xx

You may also like...